MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK? PLUS; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK? PLUS; CATHETER, CORONARY, ATHERECTOMY
Model Number H749236310020
Medical Device Problem Codes Entrapment of Device (1212); Nonstandard Device (1420); Difficult to Remove (1528); Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993); Output Problem (3005); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E! initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that the burr became stuck with the rotawire.The target lesion was located in the anterior descending branch.A 1.25mm rotablator rotalink plus and a rotawire were selected for used.During the procedure, upon in vitro test, the speed was set to 148,000 rpm and a 144,000 maximum speed was observed.During advancement, significant resistance was felt, and the device could not be advanced.It was noted that the burr and the rotawire became stuck together and a stall was indicated.The burr was unable to be advanced into the lesion site and could not be withdrawn even after switching between high and low speeds.The rotawire and the entire delivery system of the burr were pulled out together from the patient.The procedure was completed with another of the same device.The patient condition was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6) device evaluated by manufacturer: the burr catheter was received attached to the advancer unit for analysis.Visual inspection identified no damages or defects.Majority of the returned wire exited the advancer and was not visible at the burr end of the device indicating that there was a wire separation.The wire was removed from the advancer distally without issue after dismantling the handshake connection between the advancer and the burr catheter.The wire was then removed from the burr catheter proximally without issue or resistance.No floppy end of the wire was returned with the complaint device.After destructive testing was performed, it was found that the drive shaft (turbine) was corroded, indicating the presence of dried saline within the device.A detailed microscopic examination of the device found no damage or irregularity.When the rotablator plus system was connected to the rotablator console and the foot pedal was pushed, the device stalled and would not run.In order to determine the cause for the device stall, destructive testing was performed, in which the advancer was dismantled.
 
Additional Manufacturer Narrative
E1.Updated zipcode, e1 initial reporter phone: (b)(6).Device evaluated by manufacturer: the burr catheter was received attached to the advancer unit for analysis.Visual inspection identified no damages or defects.Majority of the returned wire exited the advancer and was not visible at the burr end of the device indicating that there was a wire separation.The wire was removed from the advancer distally without issue after dismantling the handshake connection between the advancer and the burr catheter.The wire was then removed from the burr catheter proximally without issue or resistance.No floppy end of the wire was returned with the complaint device.After destructive testing was performed, it was found that the drive shaft (turbine) was corroded, indicating the presence of dried saline within the device.A detailed microscopic examination of the device found no damage or irregularity.When the rotablator plus system was connected to the rotablator console and the foot pedal was pushed, the device stalled and would not run.In order to determine the cause for the device stall, destructive testing was performed, in which the advancer was dismantled.
 
Event or Problem Description

Brand Name
ROTALINK? PLUS
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22233361
Report Number2124215-2025-37762
Device Sequence Number8186066
Product Code MCX
UDI-Device Identifier08714729316411
UDI-Public(01)08714729316411(17)261222(10)35672100
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH749236310020
Device Catalogue NumberH749236310020
Device Lot Number0035672100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/18/2025
11/25/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date08/12/2025
12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight80 KG